Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 49, NWS Cleveland, OH

August 2, 2013

NWS Cleveland, OH issued this small craft advisory at Aug 2, 2013, 3:48 PM EDT. It took effect at Aug 2, 2013, 4:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2013, 3:48 PM EDT (19:48 UTC)
In effect from
Aug 2, 2013, 4:00 PM EDT
Expired
Aug 3, 2013, 4:00 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WHUS71 KCLE 021948
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EDT FRI AUG 2 2013

LEZ146>149-030400-
/O.NEW.KCLE.SC.Y.0049.130802T2000Z-130803T0800Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
348 PM EDT FRI AUG 2 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. 


* WINDS AND WAVES: WINDS WILL BECOME WEST AT 10 TO 20 KNOTS THIS
  EVENING. WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET. AS WINDS
  SHIFT TO THE NORTHWEST AND NORTH TOWARD SUNRISE THE WINDS WILL
  DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
081 
WHUS71 KCLE 022219
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
619 PM EDT FRI AUG 2 2013

LEZ142>145-030630-
/O.EXA.KCLE.SC.Y.0049.000000T0000Z-130803T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
619 PM EDT FRI AUG 2 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. 

* WINDS AND WAVES: WINDS WILL SHIFT FROM THE SOUTHWEST TO THE WEST
  AT 10 TO 20 KNOTS THIS EVENING WITH WAVES 3 TO 5 FEET...ESPECIALLY
  NEAR THE ISLANDS.

* WINDS WILL SHIFT TO NORTHWEST AND NORTH TOWARD SUNRISE AND THE
  WINDS AND WAVES WILL DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ146>149-030630-
/O.CON.KCLE.SC.Y.0049.000000T0000Z-130803T0800Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
619 PM EDT FRI AUG 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY.

* WINDS AND WAVES: WINDS WILL BECOME WEST AT 10 TO 20 KNOTS THIS
  EVENING. WAVES WILL AVERAGE 3 TO 5 FEET. 

* WINDS WILL SHIFT TO NORTHWEST AND NORTH TOWARD SUNRISE AND THE
  WINDS AND WAVES WILL DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
776 
WHUS71 KCLE 030439
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1239 AM EDT SAT AUG 3 2013

LEZ142>149-030800-
/O.CON.KCLE.SC.Y.0049.000000T0000Z-130803T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1239 AM EDT SAT AUG 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING. 

* WINDS AND WAVES: WINDS WILL BECOME WEST AT 10 TO 20 KNOTS THIS 
  EVENING. WAVES WILL AVERAGE 3 TO 5 FEET. 

* WINDS WILL SHIFT TO NORTHWEST AND NORTH TOWARD SUNRISE AND THE 
  WINDS AND WAVES WILL DECREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
906 
WHUS71 KCLE 030803
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
403 AM EDT SAT AUG 3 2013

LEZ142>149-030915-
/O.EXP.KCLE.SC.Y.0049.000000T0000Z-130803T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
403 AM EDT SAT AUG 3 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WESTERLY WINDS OF
10 TO 15 KNOTS WILL DECREASE THIS MORNING AND BECOMING NORTHWEST
NEAR 10 KNOTS. WAVES OF 2 TO 4 FEET EARLY THIS MORNING WILL
DECREASE TO 1 TO 3 FEET BY THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 3:47 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 2, 3:47 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT FRI AUG 2 2013

.SYNOPSIS...
A WEAK COLD FRONT WILL SAG ACROSS THE REGION FROM THE NORTH ON
SATURDAY. HIGH PRESSURE WILL BUILD IN BY SUNDAY NIGHT AND THEN
MOVE EAST MONDAY NIGHT. ANOTHER COLD FRONT WILL MOVE IN LATE
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE FORECAST ESPECIALLY EARLY TONIGHT IS NOT CLEAR CUT. WE ARE
GETTING SOME DECREASING CLOUDS OVER NORTHEAST OHIO. THE CONVECTIVE
TEMPERATURE IS IN THE LOWER 80S...SO ON THE EDGE WHETHER
THUNDERSTORMS CAN DEVELOP IN THAT AREA. OTHERWISE LATE THIS
AFTERNOON AND EARLY THIS EVENING SOME SHOWERS MAY BE AROUND.

AS THE COLD FRONT GETS CLOSER SHOWERS AND SOME THUNDERSTORMS MAY
DEVELOP ALONG THE FRONT. JUST WENT WITH CHANCE THUNDER AT THIS TIME.
SOME JET DYNAMICS WILL HELP THE SHOWERS DEVEL0P...SOME QUESTION AS TO
WHEN THEY WILL DEVELOP IN THE EXTREME NORTH...WILL IT BE BEFORE
MIDNIGHT OR AFTER. LOOKING AT THE CONVECTION DEVELOPING OVER
INDIANA AND MICHIGAN GOING WITH BEFORE MIDNIGHT AND THEN
INCREASING IN COVERAGE OVER THE ENTIRE AREA DURING THE OVERNIGHT.
RAIN COULD BE LOCALLY HEAVY.

PLENTY OF LOW LEVEL SHEAR DEVELOP EARLY TONIGHT. SOME CONCERN THAT
SOME OF THE STORMS COULD ROTATE...THIS WILL HAVE TO BE WATCHED.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
THE THREAT OF SHOWERS AND THUNDERSTORMS WILL BE DECREASING RAPIDLY
FROM THE NORTH ON SATURDAY. WITH SOME COLD AIR AND SOME MOISTURE
OVER NE OH AND NW PA SATURDAY NIGHT INTO SUNDAY SOME SHOWERS AND
CLOUDS WILL OCCUR WITH THE LAKE AND 850 MB TEMPERATURE OVER 12C.
ELSEWHERE HIGH PRESSURE WILL BE BUILDING IN ON SUNDAY AND HIGH
PRESSURE WILL BE IN CONTROL OF THE WEATHER THROUGH EARLY MONDAY
NIGHT. USED A BLEND OF GUIDANCE FOR THE TEMPERATURE FORECAST.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
LOW PRESSURE WILL BE MOVING ACROSS CENTRAL ONTARIO ON WEDNESDAY
WITH A COLD FRONT SAGGING INTO THE REGION WEDNESDAY NIGHT. ANOTHER
RIPPLE OF LOW PRESSURE WILL THEN MOVE ALONG THE FRONTAL BOUNDARY
ON THURSDAY. UNFORTUNATELY MODELS DIFFER SIGNIFICANTLY ON THE
TIMING OF THE RAIN CHANCES FOR THURSDAY INTO FRIDAY. FOR NOW HAVE
LEANED TOWARDS THE FASTER GFS TIMING BUT WILL NOT BE SURPRISED TO
SEE THE SHOWERS/THUNDERSTORMS TO BE DELAYED SLIGHTLY OVER THE NEXT
COUPLE DAYS.

HIGHS WEDNESDAY AND THURSDAY SHOULD BE NEAR TO SLIGHTLY BELOW
SEASONAL AVERAGES.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS CONTINUE TO DISSIPATE AS IT INTERACTS WITH THE DRIER AIR
ACROSS THE EASTERN HALF OF THE REGION. WILL CONTINUE TO MONITOR AN
AREA OF THUNDER ACROSS NORTH CENTRAL INDIANA AS IT MOVES TO THE
EAST AND SOUTHEAST. IT APPEARS THAT IT MAY MOVE ACROSS THE KFDY
AREA THROUGH THE AFTERNOON. THIS AREA OF THUNDER SHOULD REMAIN
SOUTH OF THE REMAINDER OF THE TAF SITES. HOWEVER ADDITIONAL
SHOWERS SHOULD DEVELOP AFTER SUNSET ACROSS MUCH OF THE REGION AS
AN UPPER LEVEL TROUGH MOVES OVERHEAD. AT THIS POINT IT APPEARS
THAT THE THREAT OF THUNDER IS LOW BUT WILL NEED TO FOLLOWED
CLOSELY BY LATER SHIFTS.

SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON BUT THE
GUSTINESS WILL BE TAMED BY THE THICKER CLOUD COVER. WINDS WILL
SHIFT TO THE WEST AND MAYBE NW NEAR OR SHORTLY AFTER SUNRISE.

.OUTLOOK...AREAS OF NON-VFR POSSIBLE SATURDAY MORNING IN FOG AND
SCATTERED SHOWERS. NON-VFR POSSIBLE IN MORNING FOG SUNDAY THROUGH
WEDNESDAY.

&&

.MARINE...
WINDS WILL BECOME MORE WESTERLY ON THE LAKE THIS EVENING ALLOWING
WAVES TO BUILD FROM CLEVELAND TO RIPLEY. WAVES HAVE ALREADY BEEN
AROUND 3 FOOT ACROSS THE PA SHORELINE AND BELIEVE THESE WILL NOW
REACH 4 FEET THROUGH THE OVERNIGHT. A WEAK WIND SHIFT/FRONT WILL
MOVE ACROSS THE LAKE TOWARD SUNRISE WITH WAVES QUICKLY DECREASING.
HAVE STOPPED THE SMALL CRAFT AT 4 AM. HOWEVER IT MAY END UP HAVING
TO BE EXTENDED BY A COUPLE HOURS.

HIGH PRESSURE WILL BUILD OVER THE CENTRAL LAKES ON SUNDAY THEN SHIFT
SLIDE ACROSS THE SOUTHERN TIER OF NY ON MONDAY. THIS WILL ALLOW LOW
PRESSURE TO MOVE NEAR THE NORTHERN LAKES ON WEDNESDAY WITH SOUTHERLY
WINDS INCREASING. A COLD FRONT LOOKS TO CROSS THE LAKE WEDNESDAY
NIGHT INTO THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LEZ146>149.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, Aug 2, 9:58 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
958 AM EDT FRI AUG 2 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031400-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
958 AM EDT FRI AUG 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD BE
STRONG TO POSSIBLY SEVERE. RAIN COULD BE LOCALLY HEAVY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>149-162>169-031400-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
958 AM EDT FRI AUG 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD BE
STRONG TO POSSIBLY SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-031400-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
958 AM EDT FRI AUG 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.